Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 1, 2006, 3:40 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 1, 2006, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:40 AM CST (09:40 UTC)
- In effect from
- Mar 1, 2006, 9:00 AM CST
- Expired
- Mar 1, 2006, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3843 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 010940 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 340 AM CST WED MAR 1 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011800- /O.NEW.KGID.WI.Y.0005.060301T1500Z-060301T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 340 AM CST WED MAR 1 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST THIS MORNING...AND INCREASE TO 25 TO 35 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. $$
2 follow-up statements
000 WWUS73 KGID 011757 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CST WED MAR 1 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012200- /O.CON.KGID.WI.Y.0005.000000T0000Z-060301T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1157 AM CST WED MAR 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH TO CONTINUE THROUGH MID AFTERNOON TODAY BEFORE EASING GRADUALLY TO 10 TO 15 MPH BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. $$ AWJ
000 WWUS73 KGID 012143 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 343 PM CST WED MAR 1 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012245- /O.EXP.KGID.WI.Y.0005.000000T0000Z-060301T2200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 343 PM CST WED MAR 1 2006 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... WINDS HAVE STARTED TO DECREASE ACROSS THE ADVISORY AREA THIS AFTERNOON WITH MOST LOCATIONS DROPPING BELOW CRITERIA IN THE LAST HOUR. ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON...WINDS ARE NO LONGER EXPECTED TO EXCEED ADVISORY CRITERIA. FOR THIS REASON THE WIND ADVISORY IN EFFECT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS WILL BE ALLOWED TO EXPIRE AT 4 PM. $$ AWJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:26 AM CST, 14 minutes earlier.
Area forecast discussion, Mar 1, 3:26 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 326 AM CST WED MAR 1 2006 .DISCUSSION...00Z ANALYSIS PLACED RIDGE AXIS ACROSS THE CENTRAL PLAINS...WITH 50-70M HEIGHT FALLS AT H5 WITH SHORTWAVE TROUGH OVER THE CENTRAL AND NORTHERN ROCKIES BREAKING DOWN RIDGE AXIS. PROGRESSING TROUGH WILL ULTIMATELY DAMPEN THE RIDGE TODAY WITH THE ASSOCIATED COLD FRONT...CURRENTLY LOCATED IN THE NEBRASKA PANHANDLE...MOVING SOUTHEAST THROUGH OUR CWA THIS MORNING. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO MIX TO THE SURFACE IN SUBSIDENCE AND DIMINISHING CLOUD COVER BEHIND THE FRONT AND MID LEVEL TROUGH. THE NAM SUGGESTS A CORE OF 50-60KT H85 WINDS WILL CROSS FROM WESTERN NEB INTO WEST CENTRAL KANSAS...WHEREAS RUC80 PLACES THE STRONGEST WINDS ACROSS NORTHERN NEBRASKA. A COMPROMISE BETWEEN THE TWO WOULD GIVE THE ENTIRE CWA POTENTIAL FOR REACHING WIND ADVISORY CRITERIA. FORECAST SOUNDINGS INDICATE MIXING POTENTIAL TO AT LEAST H85...ALTHOUGH AS FULL MIXING IS REALIZED...CORE OF STRONGEST WINDS BEGINS TO DIMINISH. GIVEN THE STRONG WIND POTENTIAL HAVE OPTED TO GO AHEAD WITH A WIND ADVISORY FOR TODAY. AFTERNOON TEMPERATURES WILL AGAIN BE MILD GIVEN SUCH A WARM START TO THE DAY WITH CURRENT TEMPERATURES IN THE 40S AND 50S AS OF 09Z... COMBINED WITH FRONTAL COMPRESSION AND GOOD MIXING. HAVE RAISED TEMPERATURES A CATEGORY OR TWO FROM PREVIOUS FORECAST. COLD AIR ADVECTION CONTINUES TONIGHT AND THE FIRST PART OF THURSDAY...THEN HEIGHTS RISE AGAIN WITH SHORTWAVE RIDGING BY FRIDAY. WITH APPROACHING STRONG UPPER TROUGH FRIDAY...GFS AND ALSO LATEST NAM INDICATE ISENTROPIC LIFT ON 300K SURFACE FRIDAY AND FRIDAY NIGHT. MOISTURE ALSO INCREASES AIDED BY 40-50KT SOUTHERLY LOWLEVEL JET. POPS FOR RAIN SHOWERS HAVE BEEN MAINTAINED BUT MAY NEED TO BE INCREASED FOR THE FIRST PART OF THE WEEKEND. NORTHERN TRACK OF EJECTING UPPER LOW KEEPS US IN THE WARM SECTOR AND PCPN TYPE WILL REMAIN AS LIQUID. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED OTHER THAN TO RAISE LOW TEMPS FRIDAY NIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY 15Z-22Z FOR ALL NEBRASKA COUNTIES. KS...WIND ADVISORY 15Z-22Z FOR ALL KANSAS COUNTIES. && FAY
Hazardous weather outlook, Feb 28, 6:10 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 610 PM CST TUE FEB 28 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 610 PM CST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.